Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long after taking nyquil it would be safe to drink alcohol?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Mon, 21 Jan 2013 in Smoking and Alcohol Addiction
Question: How many hrs after taking nyquil would it be safe to drink alcohol I
doctor
Answered by Dr. Srikanth Reddy 2 hours later
Hello,
Nyquil is a over the counter drug and has a sedating anti histaminic and hypnotic. The only interaction that the alcohol could have with nyquil is that it may augment its hypnotic property and cause excess sedation. Its always preferable to refrain from taking alcohol the night when nyquil is taken. If anyhow alcohol has to be taken, then in that case it can be taken after 3-4 hours of taking nyquil. The only problem you will have is probably you will wake up later than usual.
Hope I am able to solve your query.
I would be happy to receive any further clarifications from your side.
If not, you can end the discussion and rate and review the answer if possible.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Nyquil

doctor1 MD

My husband all of a sudden got a horrible headache out of no where. When he stood up he got dizzy and has been severely shivering and can't warm up even in extremely hot baths but his skin feel like in fire. After about 2 hours we were able to take his temp and it was 100.7. He was feeling a little better after the bath. He took some nyquil and that helped but temp stayed. Few more hours pass temp rises to 101.7, we had to try to warm him pup again despite him feeling frozen but skin feeling like on fire. Now temp won't go down after more nyquil. What can be wrong with him?

doctor1 MD

I have had a severe chest cold for four days and this morning when I woke, I went to the bathroom and found a trace amount of red blood in my urine. Could I have coughed so hard in the night, I bled somehow? I have only been taking Nyquil in the evening to sleep and no other med other than Emergen C to try to fight this intense chest cold. I take no other drugs. I don't drink and have never smoked.

doctor1 MD

I have been experiencing cold-like symptoms for the last few days. My father had the same symptoms and was better after four or so days. Today, however, I noticed that my stool color was a clayish white accompanied with moderate abdominal pain on my right side. Is this cause for concern?

Additional information. I have been drinking plenty of fluids (water and gatorade with the occasional soda) and haven't had any dietary changes. I have been taking vitamin C tablets, Sudafed, and Nyquil. I was in the Bahamas three weeks ago. I have had intercourse with only my girlfriend in the last year, prior to I had been tested for hepatitis and other STDs, all of which came back negative. I also chew tobacco regularly.

doctor1 MD

30 yrs, 96 lbs, history of post nasal drip and sore throat. I ve had a cold and sore throat for 2 weeks now and have been spitting out lots of mucus. I was taking OTC drugs like Nyquil and Zyrtec and today woke up and had a constant bleeding from my throat. My whole mouth kept filling up with blood and the ER did not know what it could be though they stopped the bleeding with ice chips. What could it be?

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

Hi Doc: About Nov 6, I became ill with stomach cramps . The next day I experienced the cramps, painful gas, an by the third day I experienced the cramps, painful gas, explosive diarrhea , fever and weakness. I stopped eating and went to bed. Fast...

doctor1 MD

Hi..I am 47 and within the last week I checked my blood pressure while having a cold and taking Nyquil and it was very high...went to the e.r...they thought it was from the Nyquil so they gave me Clonidine and it went down..in checking it on...